The structure of triangle-free quasi-symmetric designs

Limaye, N. B. ; Sane, S. S. ; Shrikhande, M. S. (1987) The structure of triangle-free quasi-symmetric designs Discrete Mathematics, 64 (2-3). pp. 199-207. ISSN 0012-365X

Full text not available from this repository.

Official URL:

Related URL:


Quasi-symmetric triangle-free designs D with block intersection numbers 0 and y and with no three mutually disjoint blocks are studied. It is shown that the parameters of D are expressible in terms of only two parameters y and m, where m = k/y, k being the block size. Baartmans and Shrikhande proved that 2 ≤ m ≤ y + 1 and characterized the extremal values of m. An alternative characterization of the extremal cases and also an alternative proof of the bounds is obtained. It is conjectured that besides the extremal cases, there are only finitely many such designs. It is proved that in such designs if k is a prime power pn, then p = 2 and D is a Hadamard design.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:68011
Deposited On:02 Nov 2011 03:11
Last Modified:02 Nov 2011 03:11

Repository Staff Only: item control page